MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER
Model Number SFR3-6-40-10
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the patient was admitted to our hospital because "the patient was found to be unconscious for 4+ hours"; the brain mri was completed to consider vascular occlusion, and interventional surgery was immediately performed.During the surgery, at 11:45 on november 14, 2023, the intracranial thrombectomy stent was opened, and the proximal segment of the thrombectomy stent was found to be deformed, which caused a delay in the patient's surgery time.Replaced with a normal stent immediately for the surgery and did not cause any special discomfort to the patient.The patient was undergoing surgery for treatment of a cerebrovascular occlusion.No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Additional information was received that the clot was located in the c7 segment of the right internal carotid artery.Mrs was 5, nihss baseline was 21 and postoperative was 4, tici baseline was 0 and postoperative was 3.Iv tpa was not contraindicated.Vessel tortuosity was severe.The diameter of the punctured vessel (right femoral artery) was 8mm.The device was prepared as indicated in the ifu.It was noted that no problem was found when the product was opened.71 was pushed up to c7 and there was no pressure for negative pressure suction.After taking out, it was found that there was a small gap at the position where the soft and hard parts of the catheter were connected.After replacing with the intermediate catheter 71, after the stent (6/40 platinum) was deployed for the first time, it could not recover to the rebar microcatheter, replaced with 4/40 platinum to complete the operation.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the solitaire platinum revascularization device was returned for analysis within a shipping box, an opened solitaire platinum outer carton, and a dispenser coil.Damage location details: the solitaire platinum pusher marker coil was found damaged (bent).The solitaire platinum stent non-working length struts were found damaged (bent/broken).The solitaire platinum stent working length struts were found to be in good condition.Testing/analysis: none.Conclusion: based on the device analysis and reported information, the customer¿s ¿resistance during delivery¿ and ¿kink/damaged¿ reports were confirmed.Damage to the solitaire platinum pusher and stent can occur if advanced against resistance.Possible causes of ¿resistance during delivery¿ include using an incompatible catheter, catheter damage, patient vessel tortuosity, or the user not maintaining continuous flush.Information regarding whether a continuous flush was used was not reported; therefore, ¿user does not maintain continuous flush¿ could not be ruled out as a potential cause.The rebar catheter was not returned for analysis.In addition, the model of rebar catheter was not provided.Therefore, ¿catheter damage¿ and ¿incompatible catheter¿ could not be ruled out as potential causes.It is likely the patient¿s ¿severe¿ vessel tortuosity contributed to the reported event; however, the cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the patient was admitted to our hospital because "the patient was found to be unconscious for 4+ hours"; the brain mri was completed to consider vascular occlusion, and interventional surgery was immediately performed.During the surgery, at 11:45 on (b)(6) 2023, the disposable intracranial thrombus aspiration catheter was opened, and air leakage was found in the side hole, which caused the patient's surgery time to be delayed.At that time, a normal disposable intracranial thrombus aspiration catheter was immediately replaced.Normal interventional surgical treatment was performed without causing actual harm to the patient.The patient was undergoing surgery for treatment of a cerebrovascular occlusion.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SOLITAIRE FR3
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key18170273
Report Number2029214-2023-02236
Device Sequence Number7567862
Product Code NRY
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/20/2024
Device Model NumberSFR3-6-40-10
Device Catalogue NumberSFR3-6-40-10
Device Lot NumberB421401
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer11/22/2023
02/07/2024
05/09/2025
09/28/2026
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date12/20/2023
02/16/2024
05/09/2025
10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexMale